# SDR 2024FA0000981

- Difficulty date: December 23, 2024
- Submitted: December 24, 2024
- Operation: General aviation
- Aircraft: N1824
- Make and model: Cessna 182
- Aircraft serial: 18260285
- System (JASC): 2800 · Aircraft Fuel System
- Part: Fuel
- Part number: G100UL
- Condition: Unknown
- Stage of operation: NR
- How discovered: O
- Nature of condition: O
- Precautionary procedure: O

## Discrepancy

I AM CONCERNED ABOUT ADVERSE EFFECTS FROM A NEW UNLEADED FUEL (G100UL) THAT WAS APPROVED VIA THE STC PROCESS (SA01967WI & SE01966WI) AND RECENTLY INTRODUCED AT TWO LOCAL AIRPORTS (KRHV, KWVI). BASED ON PUBLIC REPORTS BY SOME USERS THAT THEY EXPERIENCED PAINT DETERIORATION AFTER USE OF THE FUEL, I ACQUIRED A FUEL SAMPLE (1 GALLON) TO EVALUATE. I PERFORMED TESTING OF G100UL ON SPARE O-RINGS AND PAINTED SURFACES REMOVED FROM TWO OF MY PERSONAL AIRCRAFT BEFORE DECIDING WHETHER OR NOT TO APPLY THE STC AND OR FIELD APPROVAL (ONE AIRCRAFT HAS AN ENGINE CONVERSION VIA STC THAT IS NOT LISTED ON THE AML).  BASED ON MY OFF-AIRCRAFT COMPATIBILITY TESTING, I OBSERVED ADVERSE EFFECTS TO PAINTED SURFACES OF BOTH AIRCRAFT, ALONG WITH SWELLING OF TYPICALLY INSTALLED O-RINGS. THE PAINT EFFECTS ARE CONTRARY TO WHAT THE DESIGNER OF THE FUEL (GAMI) HAS PUBLICLY STATED, WHICH IS “G100UL AVGAS IS NOT A THREAT TO NORMAL AIRCRAFT PAINT.“. UNLESS THE FUEL SAMPLE I ACQUIRED FROM THE AIRPORT IS NON-CONFORMING, THE FUEL MAY POSE A POTENTIAL HAZARD TO AIRCRAFT PAINT AND FUEL SYSTEM OPERATION.  OUTSIDE OF PAINT ISSUES AND POTENTIAL CORROSION DUE TO EXPOSED SURFACES, SOME OF THESE POTENTIAL HAZARDS RELATE TO POSSIBLE GROUND OR IN-FLIGHT LEAKAGE OF FUEL IN THE ENGINE COMPARTMENT, OR FUEL SYSTEMS BEING COMPROMISED. 21.3(C)(1), 21.3(C)(6), & 21.3(C)(8) SEEM APPLICABLE.
